Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

A Continuity Result for a Quasilinear Elliptic Free Boundary Problem

  • 1 Accesses

Abstract

We investigate a two dimensional quasilinear free boundary problem, and show that the free boundary is a union of graphs of continuous functions.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    S. J. Alvarez, J. Carrillo: A free boundary problem in theory of lubrication. Commun. Partial Differ. Equations 19 (1994), 1743–1761.

  2. [2]

    J. Carrillo, A. Lyaghfouri: The dam problem for nonlinear Darcy’s laws and Dirichlet boundary conditions. Ann. Sc. Norm. Super. Pisa, CI. Sci., IV. Ser. 26 (1998), 453–505.

  3. [3]

    S. Challal, A. Lyaghfouri: A filtration problem through a heterogeneous porous medium. Interfaces Free Bound. 6 (2004), 55–79.

  4. [4]

    S. Challal, A. Lyaghfouri: On the continuity of the free boundary in problems of type \(div(a(x)\nabla u) = - {(h(x)\chi (u))_{{x_1}}}\). Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 62 (2005), 283–300.

  5. [5]

    S. Challal, A. Lyaghfouri: On a class of free boundary problems of type \(div(a(X)\nabla u) = - div(\chi (u)H(x))\). Differ. Integral Equ. 19 (2006), 481–516.

  6. [6]

    S. Challal, A. Lyaghfouri: On the dam problem with two fluids governed by a nonlinear Darcy’s law. Adv. Differ. Equ. 11 (2006), 841–892.

  7. [7]

    S. Challal, A. Lyaghfouri: On the continuity of the free boundary in the problem Δpu=-(h(x,y)χ(u))x. Appl. Anal. 86 (2007), 1177–1184.

  8. [8]

    S. Challal, A. Lyaghfouri: Hölder continuity of solutions to the A-Laplace equation involving measures. Commun. Pure Appl. Anal. 8 (2009), 1577–1583.

  9. [9]

    S. Challal, A. Lyaghfouri: Lipschitz continuity of solutions of a free boundary problem involving the p-Laplacian. J. Math. Anal. Appl. 355 (2009), 700–707.

  10. [10]

    S. Challal, A. Lyaghfouri: The heterogeneous dam problem with leaky boundary condition. Commun. Pure Appl. Anal. 10 (2011), 93–125.

  11. [11]

    S. Challal, A. Lyaghfouri: Continuity of the free boundary in a problem involving the A-Laplacian. Available at https://arxiv.org/abs/1906.11791 (2019), 18 pages.

  12. [12]

    S. Challal, A. Lyaghfouri: Lipschitz continuity of solutions to a free boundary problem involving the A-Laplacian. Available at https://arxiv.org/abs/1906.06511 (2019), 14 pages.

  13. [13]

    S. Challal, A. Lyaghfouri, J. F. Rodrigues: On the A-obstacle problem and the Hausdorff measure of its free boundary. Ann. Mat. Pura Appl. (4) 191 (2012), 113–165.

  14. [14]

    M. Chipot: On the continuity of the free boundary in some class of two-dimensional problems. Interfaces Free Bound. 3 (2001), 81–99.

  15. [15]

    M. Chipot, A. Lyaghfouri: The dam problem for non-linear Darcys laws and non-linear leaky boundary conditions. Math. Methods Appl. Sci. 20 (1997), 1045–1068.

  16. [16]

    M. Chipot, A. Lyaghfouri: The dam problem for linear Darcy’s law and nonlinear leaky boundary conditions. Adv. Differ. Equ. 3 (1998), 1–50.

  17. [17]

    G. M. Lieberman: The natural generalization of the natural conditions of Ladyzhenskaya and Ural’tseva for elliptic equations. Commun. Partial Differ. Equations 16 (1991), 311–361.

  18. [18]

    A. Lyaghfouri: A free boundary problem for a fluid flow in a heterogeneous porous medium. Ann. Univ. Ferrara, Nuova Ser., Sez. VII (2003), 209–262.

  19. [19]

    A. Lyaghfouri: The dam problem. Handbook of Diferential Equations: Stationary Partial Diferential Equations (M. Chipot, eds.). Handbook of Diferential Equations 3, Elsevier, Amsterdam, 2006, pp. 465–552.

  20. [20]

    A. Lyaghfouri: On the Lipschitz continuity of the solutions of a class of elliptic free boundary problems. J. Appl. Anal. 14 (2008), 165–181.

Download references

Acknowledgement

The author is grateful for the facilities and excellent research conditions provided by the Fields Institute, where part of this research was carried out.

Author information

Correspondence to Abdeslem Lyaghfouri.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lyaghfouri, A. A Continuity Result for a Quasilinear Elliptic Free Boundary Problem. Appl Math 65, 67–87 (2020). https://doi.org/10.21136/AM.2020.0190-19

Download citation

Keywords

  • quasilinear elliptic free boundary
  • continuity

MSC 2010

  • 35R35
  • 35J62